Alert archive / Tennessee / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 323, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Oct 19, 2004, 1:35 AM CDT for Rutherford County, Tennessee. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 19, 2004, 1:35 AM CDT (06:35 UTC)
- Expired
- Oct 19, 2004, 2:00 AM CDT
- In force
- 25 min
- Issued by
- NWS Nashville, TN
- Area
- Counties, with a storm outline in the text
County Rutherford County, TN
The radar
The Nashville radar (KOHX), 41 km from the middle of the area, began a volume at 06:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 18, 10:55 PM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 6.6 hours before the alert went out and 31 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 501 J/kg
- Mixed-layer CIN
- -126 J/kg
- Mixed-layer LCL
- 627 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 558 m²/s²
- 0-3 km storm-relative helicity
- 651 m²/s²
- Significant tornado parameter
- 0.9
- Supercell composite
- 16.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOHX 190635 SVRBNA TNC149-190700- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 133 AM CDT TUE OCT 19 2004 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL RUTHERFORD COUNTY IN TENNESSEE THIS INCLUDES THE CITY OF MURFREESBORO * UNTIL 200 AM CDT * AT 124 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM LOCATED 7 MILES SOUTH OF LAVERGNE... MOVING EAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... MURFREESBORO BY 145 AM CDT A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. SEVERE THUNDERSTORMS CAN AND DO PRODUCE WEAK TORNADOES. IF A TORNADO IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 3600 8660 3582 8663 3572 8615 3595 8609 $$ JLM
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 18, 11:20 PM CDT, 2 hours 15 minutes earlier.
Area forecast discussion, Oct 18, 11:20 PM CDT, 2 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 1120 PM CDT MON OCT 18 2004 .DISCUSSION... IR SATELLITE DATA SHOWS BACKBUILDING INTO SOUTHERN ARKANSAS LATE THIS EVENING...FAVORED AREA FOR ADDITIONAL STORM DEVELOPMENT WITH UPPER JET CONFIGURATION. JUST A MATTER OF TIME BEFORE IT PROPAGATES INTO MIDDLE TENNESSEE. NEW TORNADO WATCH SENT AT 1100 PM CDT COVERS MOST OF MIDDLE TENNESSEE...WEST OF THE PLATEAU. ADDITIONAL WEATHER PROBLEM APPEARS TO BE FLASH FLOODING. FLASH FLOOD WARNINGS IN A FEW NORTHWEST MIDDLE TENNESSEE COUNTIES AT PRESENT...AND WILL BE EXPANDING EAST. && .BNA WATCHES/WARNINGS/ADVISORIES...NONE. && 04
Hazardous weather outlook, Oct 18, 5:30 AM CDT, 20 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 530 AM CDT MON OCT 18 2004 TNZ005>011-022>034-056>066-075-077>080-093>095-191030- BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON- DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS- JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY- PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE- VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON- 530 AM CDT MON OCT 18 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT A WARM FRONT MOVING ACROSS THE REGION TODAY COULD BRING A FEW SEVERE THUNDERSTORMS TO NORTH MIDDLE TENNESSEE TODAY...AND POSSIBLY TONIGHT AS WELL. SEVERE THUNDERSTORMS MAY CONTAIN LARGE HAIL AND OR DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A FRONTAL BOUNDARY WILL MOVE TO AND POSSIBLY ACROSS MIDDLE TENNESSEE ON TUESDAY. THIS COUPLED WITH A PASSING UPPER LEVEL JET WILL BRING THE CHANCE OF A FEW SEVERE THUNDERSTORMS TO ALL OF THE AREA ON TUESDAY. SEVERE THUNDERSTORMS MAY CONTAIN LARGE HAIL AND DAMAGING WINDS. EVEN THOUGH SCATTERED THUNDERSTORMS REMAIN IN THE FORECAST OFF AND ON WEDNESDAY THROUGH SUNDAY...THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGERS MAY BE NECESSARY TODAY THROUGH TUESDAY. 07
In the hours before
Special weather statement, Oct 18, 9:37 PM CDT, 3 hours 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 937 PM CDT MON OCT 18 2004 TNZ005>007-022>027-190330- BENTON-CHEATHAM-DAVIDSON-DICKSON-HOUSTON-HUMPHREYS-MONTGOMERY- ROBERTSON-STEWART- 937 PM CDT MON OCT 18 2004 WEATHER GETTING SERIOUS IN WESTERN MIDDLE TENNESSEE AT THIS HOUR. IF YOU LIVE IN BENTON...HOUSTON AND STEWART COUNTIES...YOU ARE UNDER A TORNADO WARNING UNTIL 10 PM. A SEVERE THUNDERSTORM WARNING IS IN EFFECT FOR HUMPHREYS UNTIL 1030 PM. THE LINE OF SEVERE THUNDERSTORMS EXTENDS FROM EASTERN STEWART COUNTY DOWN THROUGH NORTHERN BENTON COUNTY BACK INTO WESTERN TENNESSEE NORTH OF JACKSON. THE THUNDERSTORMS WERE MOVING EAST AT 35 MPH. THE MOST SEVERE PART OF THE LINE WAS IN NORTHERN BENTON COUNTY WHERE A STRONG WET DOWNBURST WAS INDICATED BY DOPPLER WEATHER RADAR AT 935 PM. ROTATION CONTINUES TO BE A CONCERN IN THE WARNED COUNTIES. IF LIVE IN THE WARNED COUNTIES MOVE INDOORS AND TAKE COVER NOW. BOYD 01
Local storm report, Oct 18, 11:04 PM CDT, 2 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1104 PM CDT MON OCT 18 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1101 PM HAIL WAVERLY 36.09N 87.79W
10/18/2004 0.88 INCH HUMPHREYS TN TRAINED SPOTTER
&&
BOYDLocal storm report, Oct 18, 11:25 PM CDT, 2 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1125 PM CDT MON OCT 18 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1121 PM FLASH FLOOD 5 N CHARLOTTE 36.26N 87.35W
10/18/2004 DICKSON TN AMATEUR RADIO
SIX TO TWELVE INCHES DEEP WATER ON HWY 48 NEAR KILLIAN
SPRINGS ROAD
&&
MEDLocal storm report, Oct 18, 11:56 PM CDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1156 PM CDT MON OCT 18 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1154 PM FLASH FLOOD 2 S NASHVILLE 36.14N 86.78W
10/18/2004 DAVIDSON TN AMATEUR RADIO
MAJOR FLOODING AT HWY 70 SOUTH AND OLD HARDING ROAD
&&
MEDLocal storm report, Oct 19, 1:23 AM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
123 AM CDT TUE OCT 19 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1209 AM FLASH FLOOD 7 N CHARLOTTE 36.29N 87.35W
10/19/2004 DICKSON TN AMATEUR RADIO
1098 OLD HWY 48 HOME FLOODED.
&&
MEDLocal storm report, Oct 19, 1:31 AM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
131 AM CDT TUE OCT 19 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0110 AM TSTM WND DMG 14 S LEBANON 36.01N 86.32W
10/19/2004 WILSON TN AMATEUR RADIO
MOBILE HOME TRAILER BLOWN OVER NEAR SPEEDWAY OFF OF HWY
231
&&
MEDThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 18, 8:22 PM CDT | Severe Thunderstorm Warning | OHX | Perry, Wayne | 23 min |
| Oct 18, 8:30 PM CDT | Tornado Warning | OHX | Perry, Wayne | 30 min |
| Oct 18, 8:38 PM CDT | Severe Thunderstorm Warning | OHX | Benton, Houston, Humphreys, Stewart | 52 min |
| Oct 18, 8:57 PM CDT | Tornado Warning | OHX | Benton, Houston, Stewart | 63 min |
| Oct 18, 9:00 PM CDT | Tornado Warning | OHX | Hickman, Lewis, Perry, Wayne | 30 min |
| Oct 18, 9:30 PM CDT | Tornado Warning | OHX | Lewis, Maury | 45 min |
| Oct 18, 9:35 PM CDT | Severe Thunderstorm Warning | OHX | Humphreys | 55 min |
| Oct 18, 9:55 PM CDT | Tornado Warning | OHX | Houston, Humphreys | 65 min |
| Oct 18, 10:16 PM CDT | Severe Thunderstorm Warning | OHX | Maury | 29 min |
| Oct 18, 10:22 PM CDT | Severe Thunderstorm Warning | OHX | Lewis, Perry, Wayne | 23 min |
| Oct 18, 10:27 PM CDT | Tornado Warning | OHX | Dickson | 48 min |
| Oct 18, 10:40 PM CDT | Flash Flood Warning | OHX | Benton, Houston, Humphreys, Montgomery | 2 hr |
| Oct 18, 10:57 PM CDT | Severe Thunderstorm Warning | OHX | Benton, Humphreys | 48 min |
| Oct 18, 11:13 PM CDT | Severe Thunderstorm Warning | OHX | Rutherford, Williamson | 32 min |
| Oct 18, 11:13 PM CDT | Severe Thunderstorm Warning | OHX | Dickson | 47 min |
| Oct 18, 11:20 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham | 55 min |
| Oct 18, 11:25 PM CDT | Flash Flood Warning | OHX | Cheatham, Davidson, Dickson | 3 hr |
| Oct 18, 11:30 PM CDT | Severe Thunderstorm Warning | OHX | Davidson | 60 min |
| Oct 19, 12:09 AM CDT | Flash Flood Warning | OHX | Hickman | 2 hr |
| Oct 19, 12:12 AM CDT | Tornado Warning | OHX | Dickson, Hickman, Williamson | 33 min |
| Oct 19, 12:19 AM CDT | Severe Thunderstorm Warning | OHX | Benton, Humphreys | 56 min |
| Oct 19, 12:29 AM CDT | Severe Thunderstorm Warning | OHX | Maury, Rutherford, Williamson | 31 min |
| Oct 19, 12:32 AM CDT | Severe Thunderstorm Warning | OHX | Davidson, Wilson | 58 min |
| Oct 19, 12:38 AM CDT | Tornado Warning | OHX | Hickman, Humphreys, Perry | 22 min |
| Oct 19, 12:40 AM CDT | Severe Thunderstorm Warning | OHX | Davidson, Wilson | 50 min |
| Oct 19, 12:41 AM CDT | Flash Flood Warning | OHX | Williamson | 2 hr |
| Oct 19, 1:01 AM CDT | Severe Thunderstorm Warning | OHX | Bedford, Cannon, Coffee, Hickman, Marshall, Maury and 3 more | 29 min |
| Oct 19, 1:38 AM CDT | Severe Thunderstorm Warning | OHX | Maury, Williamson | 22 min |
| Oct 19, 1:48 AM CDT | Tornado Warning | OHX | Maury | 27 min |
| Oct 19, 1:54 AM CDT | Flash Flood Warning | OHX | Rutherford | 2 hr |
| Oct 19, 2:01 AM CDT | Severe Thunderstorm Warning | OHX | Cannon, Rutherford | 29 min |
| Oct 19, 2:07 AM CDT | Severe Thunderstorm Warning | OHX | Wilson | 38 min |
| Oct 19, 2:17 AM CDT | Tornado Warning | OHX | Marshall, Maury | 28 min |
| Oct 19, 2:21 AM CDT | Flash Flood Warning | OHX | Davidson | 3 hr |
| Oct 19, 2:40 AM CDT | Flash Flood Warning | OHX | Lawrence, Wayne | 3 hr |
| Oct 19, 2:50 AM CDT | Flash Flood Warning | OHX | Williamson | 115 min |
| Oct 19, 2:51 AM CDT | Severe Thunderstorm Warning | OHX | Giles, Lawrence | 24 min |
| Oct 19, 2:56 AM CDT | Tornado Warning | OHX | Coffee, Wayne | 34 min |
| Oct 19, 3:08 AM CDT | Flash Flood Warning | OHX | Hickman, Perry | 2 hr |
| Oct 19, 3:28 AM CDT | Tornado Warning | OHX | Giles | 32 min |
| Oct 19, 3:52 AM CDT | Flash Flood Warning | OHX | Bedford, Coffee | 2 hr |
| Oct 19, 4:12 AM CDT | Flash Flood Warning | OHX | Grundy | 2 hr |
| Oct 19, 4:35 AM CDT | Severe Thunderstorm Warning | OHX | Wayne | 25 min |
| Oct 19, 4:54 AM CDT | Flash Flood Warning | OHX | Giles | 3 hr |
| Oct 19, 4:58 AM CDT | Severe Thunderstorm Warning | OHX | Lawrence, Wayne | 32 min |
| Oct 19, 5:45 AM CDT | Flash Flood Warning | OHX | Lawrence, Wayne | 2 hr |
| Oct 19, 6:00 AM CDT | Flash Flood Warning | OHX | Bedford, Coffee | 2 hr |
| Oct 19, 6:31 AM CDT | Flash Flood Warning | OHX | Grundy | 119 min |
| Oct 19, 7:30 AM CDT | Flash Flood Warning | OHX | Bedford, Coffee, Giles, Grundy, Lawrence, Marshall and 1 more | 3 hr |
| Oct 19, 11:40 AM CDT | Flash Flood Warning | OHX | Giles, Lawrence | 3 hr |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.